B12 fatigue

It's 3 weeks until my booster for b12. For the last couple of weeks the tiredness has returned , even though I have also been supplementing with Jarrow formula methylcobalamin.

I was hoping this would build my levels up a bit quicker.

Is this not the case and why do they let you start feeling unwell again before letting you have the booster?

Any thoughts please

Pp

12 Replies

oldestnewest
  • PP, a lot of people seem to need around 5,000mcg sublinguals in the weeks running up to their B12 jab.

  • Thanks Clutter.

    Pp

  • You could buy your own B12 injections on-line and find someone to inject if you feel unable to do it yourself. I have a friend to do mine. You can also buy the syringes.... I think it is all about costs - the protocol of every three months with the NHS - albeit the B12 is so inexpensive. Years ago it was monthly - then bi-monthly. It also illustrates a lack of knowledge in the medical profession of the damage done by low B12.

    The new guidelines do state that clinical signs should be taken into consideration....

    bcshguidelines.com/document...

    You may find the B12 spray goes into the micro-circulation better than the chewable tablets.

    Are you taking a GOOD B complex to keep all the B's balanced and possibly Folic Acid in addition as well. Folic Acid hold onto and binds to the B12 molecules keeping it in the body a little longer before it is excreted from the body....

  • Thanks Marz

    Very informative .

    I am between a rock and hard place at the moment.

    A gastroscopy has revealed I apparently have severe gastritis of which I have no symptoms.

    They want to put me on a ppi but if this is why I am not absorbing vitamins , won't this hinder the process further?

    The Endo wants full blood panel done even though my thyroid function is good.

    I have some hard questions for my g p.

    Cheers Pp

  • I have read that PPI's are not a good idea - especially when people are left on them for too long. Have you tried the more natural treatments mentioned on this forum ? Maybe they will help. It is often low stomach acid that inflames the oesophagus as the acid is needed to break down proteins. When this does not happen then proteins lie in the stomach too long and ferment causing inflammation. As you do not have any symptoms - why take PPI's ? For the GP it is a box ticked and he earns points for his clinic :-(

  • I agree, he wasn't too pleased when I asked if there was an alternative and told me to Google Zantac etc which to me is basically the same thing.

    Thanks Marz

  • healthunlocked.com/thyroidu...

    I typed Betaine HCL into the Search Box on the green bar and several posts came into view. I chose this one - there are loads more !

  • Thanks again Marz

    Pp

  • I had the same problem and after a bit of a battle with the GP I now have monthly injections. I have self injected in the past too but seem ok now that I have the monthly top up

  • It goes to show that patients should be the judge of when they need B12 injections as we are all different. I think because my PA was diagnosed before I had any symptoms, I was o.k. on 3 monthly injections.

  • Thankyou shaws , I guess everyone is different.

    Pp

  • Thanks Sharon

    As I have said to Marz I need to ask the doc some serious questions.

    Mary

You may also like...